Alert archive / North Carolina / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 3, 2022, 6:00 AM EST for 7 counties in North Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2022, 6:00 AM EST (11:00 UTC)
- Expired
- Jan 3, 2022, 6:45 AM EST
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 91 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 6:36 AM EST | TSTM WND DMG | 5 Se Robbins, NC | MANY TREES REPORTED DOWN ACROSS MOORE COUNTY. |
| Jan 3, 6:36 AM EST | TSTM WND GST 52 | 2 Sw Whispering Pines, NC | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 SW WHISPERING PINES. |
| Jan 3, 6:36 AM EST | NON-TSTM WND GST 52 | 2 Sw Whispering Pines, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WUUS52 KRAH 031100
SVRRAH
NCC051-085-093-105-125-153-165-031145-
/O.NEW.KRAH.SV.W.0002.220103T1100Z-220103T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
600 AM EST Mon Jan 3 2022
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Moore County in central North Carolina...
Scotland County in central North Carolina...
Harnett County in central North Carolina...
Eastern Richmond County in central North Carolina...
Cumberland County in central North Carolina...
Lee County in central North Carolina...
Hoke County in central North Carolina...
* Until 645 AM EST.
* At 559 AM EST, severe thunderstorms were located along a line
extending from 10 miles northwest of Hoffman to near Dunbar, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fayetteville, Sanford, Laurinburg, Southern Pines, Raeford,
Lillington, Carthage, Fort Bragg, Pinehurst and Dunn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3481 7969 3518 7968 3516 7962 3525 7970
3541 7970 3553 7927 3560 7912 3552 7897
3555 7894 3553 7884 3534 7858 3486 7877
3483 7890 3490 7894 3495 7904 3483 7919
3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 1059Z 218DEG 40KT 3514 7968 3449 7965
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GIH1 follow-up statement
740
WWUS52 KRAH 031134
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
634 AM EST Mon Jan 3 2022
NCC153-165-031144-
/O.CAN.KRAH.SV.W.0002.000000T0000Z-220103T1145Z/
Scotland NC-Richmond NC-
634 AM EST Mon Jan 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND AND EASTERN RICHMOND
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3484 7935 3496 7936 3506 7948 3507 7958
3512 7957 3521 7966 3524 7967 3525 7970
3541 7970 3553 7927 3560 7912 3552 7897
3555 7894 3553 7884 3534 7858 3486 7877
3483 7890 3490 7894 3495 7903 3483 7919
TIME...MOT...LOC 1134Z 218DEG 44KT 3539 7945 3485 7928
$$
NCC051-085-093-105-125-031145-
/O.CON.KRAH.SV.W.0002.000000T0000Z-220103T1145Z/
Moore NC-Harnett NC-Cumberland NC-Lee NC-Hoke NC-
634 AM EST Mon Jan 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EST
FOR MOORE...HARNETT...CUMBERLAND...LEE AND HOKE COUNTIES...
At 634 AM EST, severe thunderstorms were located along a line
extending from near Carthage to near Wakulla, moving northeast at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fayetteville, Sanford, Southern Pines, Raeford, Lillington, Carthage,
Fort Bragg, Pinehurst, Dunn and Aberdeen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3484 7935 3496 7936 3506 7948 3507 7958
3512 7957 3521 7966 3524 7967 3525 7970
3541 7970 3553 7927 3560 7912 3552 7897
3555 7894 3553 7884 3534 7858 3486 7877
3483 7890 3490 7894 3495 7903 3483 7919
TIME...MOT...LOC 1134Z 218DEG 44KT 3539 7945 3485 7928
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:56 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 3, 3:56 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 356 AM EST Mon Jan 3 2022 .SYNOPSIS... Strong low pressure will strengthen while moving across and offshore the Carolinas today. Cold high pressure will follow for tonight and Tuesday. && .NEAR TERM /TODAY AND TONIGHT/... As of 356 AM Monday... ...Forsyth and Guilford Counties added to the Winter Weather Advisory... Overview: The system is well underway with bands and pockets of heavy rain falling across central NC, for what seems has been nearly the past 24 hours. At 08Z, a 998mb sfc low pressure was located over upstate SC and quickly moving to the ENE. The closed upper low was a bit farther west over northern GA. The sfc low remains forecast to reach the Charlotte area by 11z, eastern NC by 13 or 14Z, then moving off the northern Outer Banks by 16Z. Meanwhile, a backdoor front was analyzed at 08Z right along the VA border and is gradually slipping south. It's along this boundary that the sfc low will track this morning. As the low exits to the east of any given part of central NC, the low level flow will turn to the north, thus beginning the process of rapid CAA and a gradual p-type transition with time this morning, particularly across the northern half of central NC. In the meantime, heavy rain and possible flooding remain possible across all of central NC, a severe weather threat to the east and southeast of the low, and finally a period of gusty winds on the back side of the low. Details regarding each hazard will be separated out below. Heavy rain and flooding: Since approx this time yesterday, nearly all of central NC has seen around an inch of rain so far, with a swath of around 2 inches across the southern and southeast Triangle region. Additional bands of heavy rain are expected to move up into our area from the south and southwest. Vigorous ascent invof and ahead of the sfc low, coupled with ample warm sector moisture, will set the stage for moderate to deep convection south of the backdoor cold front, with a broad swatch of stratiform rain north of the front. This risk for heavy rain will continue until the sfc low exits to our east. Until then, an additional 1-2 inches of rain on top of what we've already seen is possible. Thus, a flood watch remains in effect for all of central NC through 10 AM this morning. Svr wx threat: The risk for an isold svr tstms or two will exist to the east and southeast of the low center, where elevated low level helicity coupled with robust deep layer shear exists. The element in question has always been the instability, and right now the best instability is located along/off the NC coast and south across central and southeast SC. While the opportunity to advect some of that instability northward exists, that window of opportunity is really brief and odd don't necessarily favor that happening. Nevertheless, given the aforementioned shear and dynamics of this event, we can't rule out an isold brief tornado or damaging wind gust with any of the stronger convective cells that lift north into our southeast zones between now and 14Z this morning when the low exits our CWA. Wintry Precip: Models continue to show strong CAA in the wake of the exiting sfc low, with enough low level cooling to support a transition to a wintry mix of rain, sleet, and snow occurring in the precip swath assoc with the upper low. Locations with the best chance to see sleet and snow will be along and north of Hwy 64. South of 64, it may simply be too warm. As far as how much... accumulations will be largely limited by how unseasonably warm it's been during the past week and how warm the ground is. Thus, accumulation potential will be mostly rate-driven. That is, the best chance for accumulating snow will occur when the precip rate is more intense to overcome the warm ground. Light precip rates will not offer much accumulation potential. The transition to sleet then snow is expected to occur first in the Triad area around 7 or 8 AM, locations north of the Triangle around 9 AM, the Triangle region around 11 AM, and finally the northern Coastal Plain by Noon or 1 PM. At this time, we believe that around 1 inch of snow accumulation (which is our winter weather advisory criteria) is possible across the VA border counties north of the Triangle, and the northern half of Forsyth and northern half of Guilford Counties. the accumulation gradient will be fairly steep, thus, much lesser amounts to the south of the aforementioned counties. It's worth noting that where notable accumulations occur, it will be mostly on grassy areas, and travel impacts should mostly be confined to elevated roads and bridges, with a considerable amount of quickly melting snow and slushy conditions. The snow will end across all of central NC by mid-afternoon, with very fast melting in its wake. Gusty winds: An impressive pressure gradient was noted on the western side of the deepening low on the 08Z analysis. This gradient will continue to increase as the low further deepens, so when the low exits to our east, look for N/NW winds to rapidly increase, with wind gusts in excess of 40 mph developing (as early at 11Z across our Triad zones), and remaining possible across the most of central NC through the rest of the morning hours and into the early afternoon. Given how wet the ground is now, it's possible that many, if not numerous trees may fall due to these wind gusts. Localized and isold power outages are possible today. A wind advisory remains in effect for all of central NC through 4 PM. Tonight: Skies will begin to clear out in the wake of the passage of the upper trough. CAA will continue, and sfc high pressure will build in from the west. Winds may even diminish before sunshine, all of which will result in very cold low temp readings tonight. Lows tonight will range from the upper teens north near the VA border to mid 20s south. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 3 AM Monday... A 1030+ mb surface high will settle over the area on Tuesday, with general zonal flow aloft. This will allow for quiet weather with ample sunshine for Tuesday, though high temperatures will be in the 40s, some 5 to 10 degrees below normal for this time of year. The surface high will move offshore Tuesday night into Wednesday, meanwhile the mid/upper flow pattern will begin to become more amplified as a large scale trough over the east-central U.S begins to develop. This will allow for increasing temps and cloud cover. An associated cold front will move into the area on Wednesday night/Thursday morning. However, with lack of any significant moisture return ahead of the front moving into the area on Wednesday evening/night expect dry conditions will continue. High temps Wednesday are expected to rebound back into the 50s, with even some reading near 60 across the far southeast possible. Low temps will follow a similar trend, with lows Wednesday morning ranging from the lower to mid 20s north to the lower to mid 30s southeast, with lows on Thursday morning several categories higher, generally ranging from the lower 30s northwest to the upper 30s southeast. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 350 AM Monday... Shortwave energy is expected to dive south and eastward on the backside and into the base of the aforementioned l/w trough. Wednesday into Thursday, driving another reinforcing cold front through the area on Thursday night into Friday. Differences remain between the GFS and ECMWF on the actual strength and track of the mid/upper level disturbance, but the main trend is for a bit warmer and less precip on Thursday night/Friday morning. Thus, will only keep a small area of rain/snow in the climatological favored northwest/northern Piedmont for early Friday morning. Dry weather is expected to return for Friday into at least the first half of the weekend as surface high pressure quickly moves across the area. Yet another front is forecast to approach the area by Sunday, possibly resulting in a return to unsettled weather. High temps for the medium range portion of the forecast are expected to be on a roller coaster, from the 50s Thursday, back into the 30s and 40s for Friday and Saturday, before warming back into the 50s and lower 60s by Sunday. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 135 AM Monday... Multiple aviation hazards -- including low cigs, low vsbys in heavy precip, and very strong gusty winds with possible LLWS -- are expected over the next 12-18 hrs, with improvement thereafter. In short, aircraft will encounter dangerous aviation conditions through this morning, with the worst conditions 09z until 15z, and smaller craft in particular may find aircraft handling particularly treacherous during this time. Apart from some MVFR areas in our NE and far NW, conditions are mostly IFR (cigs, with mostly MVFR to VFR vsbys despite widespread rain), and IFR to LIFR conditions are expected to hold through the morning hours areawide. A rapidly strengthening low pressure center over GA will wobble northeastward, crossing southern and eastern portions of central NC between 10z and 15z this morning. A solid deck of rain over the area currently will trend downward in intensity at FAY after 09z but will likely persist at other sites through the morning. A trend to a rain/snow mix or briefly mostly snow (with potential IFR vsbys) is expected around 13z at INT/GSO and around 15z at RDU, before precip ends entirely after 18z in the W and 22z in the E. FAY may see an isolated strong storm or two 09z-13z. Finally, very strong and gusty winds will impact all terminals through this mornings, with surface winds from the NE and N across northern sites but from the SE and S at FAY, and all locations have a risk of low level winds shear about 10z-15z with 1500-2000 ft winds up to 50 kts, from the NE at INT/GSO/RDU/RWI except from the S at FAY. As the low passes ENE of the forecast area later this morning, surface winds will become uniformly from the NW, still gusty but diminishing after nightfall. Looking beyond 06z Tue, behind this strong storm, VFR conditions are expected to hold through Thu morning, followed by a risk of sub-VFR conditions and precipitation (perhaps wintry at INT/GSO/RDU) late Thu through Fri morning as another storm system crosses the region. VFR conditions should return Fri. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 AM EST this morning for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. Wind Advisory until 4 PM EST this afternoon for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. Winter Weather Advisory until 4 PM EST this afternoon for NCZ007-008- 021-022. && SYNOPSIS...np NEAR TERM...np SHORT TERM...BSD LONG TERM...BSD AVIATION...Hartfield
Hazardous weather outlook, Jan 3, 4:37 AM EST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 437 AM EST Mon Jan 3 2022 NCZ007-008-021-022-041030- Person-Granville-Forsyth-Guilford- 437 AM EST Mon Jan 3 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Raleigh as soon as it is safe to do so. NCZ009>011-023>027-038>041-041030- Vance-Warren-Halifax-Alamance-Orange-Durham-Franklin-Nash-Davidson- Randolph-Chatham-Wake- 437 AM EST Mon Jan 3 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. In addition, scattered thunderstorms between 4 AM and 9 AM will be capable of producing wind gusts that could result in tree damage. Also, rain is expected to change over to a rain and snow mix or mostly snow for a short time today. A light dusting of snow on elevated and grassy surfaces is possible. However, due to the recent warm conditions, no significant accumulation is expected on pavement, and no major travel concerns are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Raleigh as soon as it is safe to do so. NCZ028-042-043-073>078-083>086-088-089-041030- Edgecombe-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 437 AM EST Mon Jan 3 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. In addition, scattered thunderstorms between 4 AM and 9 AM will be capable of producing wind gusts that could result in tree damage. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Raleigh as soon as it is safe to do so.
In the hours before
Special weather statement, Jan 3, 3:36 AM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
336 AM EST Mon Jan 3 2022
NCZ039-040-073>075-084-030900-
Stanly NC-Richmond NC-Chatham NC-Randolph NC-Montgomery NC-Moore NC-
336 AM EST Mon Jan 3 2022
...A strong thunderstorm will impact portions of northwestern Moore,
Montgomery, northwestern Richmond, southern Randolph, southeastern
Stanly and southwestern Chatham Counties through 400 AM EST...
At 334 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Troy, moving northeast at 85 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Asheboro, Randleman, Troy, North Carolina Zoo, Biscoe, Seagrove,
Norwood, Ramseur, Mount Gilead and Franklinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a strong building.
&&
LAT...LON 3582 7983 3564 7940 3509 7991 3512 7993
3512 7995 3510 7998 3514 8008 3516 8008
3517 8011 3519 8011 3519 8013 3518 8013
3517 8014 3520 8020
TIME...MOT...LOC 0834Z 215DEG 75KT 3527 7999
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GIHSpecial weather statement, Jan 3, 4:19 AM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
419 AM EST Mon Jan 3 2022
NCZ007>011-021>028-038>043-030945-
Guilford NC-Franklin NC-Durham NC-Alamance NC-Davidson NC-Wake NC-
Halifax NC-Granville NC-Edgecombe NC-Nash NC-Johnston NC-Chatham NC-
Vance NC-Forsyth NC-Randolph NC-Warren NC-Person NC-Orange NC-
Wilson NC-
419 AM EST Mon Jan 3 2022
...A surge of strong wind gusts will impact portions of the central
North Carolina Piedmont through 445 AM EST...
At 416 AM EST, Doppler radar was tracking the leading edge of strong
winds extending from near Winston-Salem to near Scotland Neck,
bringing sudden wind gusts up to 45 to 50 mph. Movement of this
surge of strong winds was toward the south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Greensboro, Winston-Salem, Durham, Cary, High Point, Rocky
Mount, Chapel Hill, Burlington and Asheboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Stay
in an interior room on the lowest floor.
&&
LAT...LON 3600 7741 3582 7735 3568 7766 3564 8029
3572 8033 3573 8043 3583 8044 3590 8037
3604 8045 3626 8045 3624 7915 3634 7915
3639 7754 3632 7757 3632 7744 3621 7738
3611 7723
TIME...MOT...LOC 0916Z 352DEG 17KT 3605 8030 3614 7753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GIHSpecial weather statement, Jan 3, 5:11 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
511 AM EST Mon Jan 3 2022
NCZ024-025-040-041-076-031045-
Lee NC-Chatham NC-Durham NC-Wake NC-Orange NC-
511 AM EST Mon Jan 3 2022
...A strong thunderstorm will impact portions of southeastern
Orange, northern Lee, western Wake, eastern Chatham and Durham
Counties through 545 AM EST...
At 509 AM EST, Doppler radar was tracking a strong thunderstorm near
Goldston, or 7 miles north of Sanford, moving northeast at 80 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Sanford, Hillsborough, Pittsboro,
Carrboro, Goldston and RDU International.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3608 7879 3607 7878 3607 7875 3606 7863
3604 7861 3602 7854 3543 7908 3555 7936
3612 7910
TIME...MOT...LOC 1009Z 206DEG 70KT 3559 7922
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GIHLocal storm report, Jan 3, 5:48 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 AM EST MON JAN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM NON-TSTM WND GST 3 NE WINSTON-SALEM 36.14N 80.23W
01/03/2022 M47 MPH FORSYTH NC ASOS
&&
7Local storm report, Jan 3, 5:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 AM EST MON JAN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM NON-TSTM WND DMG ASHEBORO 35.72N 79.81W
01/03/2022 RANDOLPH NC 911 CALL CENTER
NUMEROUS TREES WERE REPORTED DOWN ACROSS THE
COUNTY IN THE LAST HOUR.
&&
7Local storm report, Jan 3, 5:54 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
554 AM EST MON JAN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM NON-TSTM WND DMG 3 SE HASTY 35.65N 79.43W
01/03/2022 CHATHAM NC EMERGENCY MNGR
ONE TREE WAS REPORTED DOWN IN THE BONLEE
AREA, SOUTH OF SILER CITY.
&&
7The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:53 PM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 18 hr |
| Jan 3, 3:36 AM EST | Special Weather Statement | RAH | Montgomery, Randolph | 24 min |
| Jan 3, 4:19 AM EST | Special Weather Statement | RAH | Alamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 9 more | 26 min |
| Jan 3, 4:52 AM EST | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Granville, Guilford, Orange and 2 more | 113 min |
| Jan 3, 5:11 AM EST | Special Weather Statement | RAH | Chatham, Durham, Lee, Orange | 34 min |
| Jan 3, 5:44 AM EST | Flash Flood Warning | RAH | Chatham, Durham, Franklin, Granville, Lee, Orange and 1 more | 4 hr |
| Jan 3, 6:51 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Durham, Harnett, Johnston, Lee and 2 more | 39 min |
| Jan 3, 7:23 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Franklin, Harnett, Johnston, Nash and 4 more | 52 min |
| Jan 3, 7:49 AM EST | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 3 hr |
| Jan 3, 8:14 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Nash, Wayne, Wilson | 46 min |
| Jan 3, 9:14 AM EST | Areal Flood Warning | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 2 more | 6 hr |
| Jan 3, 10:28 AM EST | River Flood Warning | RAH | Anson, Stanly | 12 hr |
| Jan 3, 12:28 PM EST | River Flood Warning | RAH | Johnston | 29 hr |
| Jan 3, 12:30 PM EST | River Flood Warning | RAH | Johnston | 55 hr |
| Jan 3, 2:24 PM EST | River Flood Warning | RAH | Chatham | 8 hr |
| Jan 3, 2:57 PM EST | Areal Flood Warning | RAH | Wake | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.